MAUDE Adverse Event Report: DATEX-OHMEDA, INC. GIRAFFE IRS; VENTILATOR,EMERGENCY,(RESUSCITATOR)

DATEX-OHMEDA, INC. GIRAFFE IRS; VENTILATOR,EMERGENCY,(RESUSCITATOR)
Model Number 6600-1061-200
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Codes Low Cardiac Output (2501); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Ge healthcare investigation into the reported occurrence is ongoing.A follow-up report will be issued when the investigation has been completed.Block a: patient information could not be obtained due to country privacy laws.Legal manufacturer: hcs research park: (b)(6).H3 other text: device evaluation anticipated, but not yet begun.
 
Event or Problem Description
The hospital reported that upon delivery, a fetus in a giraffe irs warmer had an initial heart rate of less than 60 and they initiated use of the integrated resuscitation device.The facility attempted to use a t-piece, but there was no chest rise.It appeared that there was a sudden loss of pressure from the device and that the peak inspiratory pressure (pip) was not adequate even though there was a good seal on the face mask.A larygeal (i-gel) was placed in conjunction with the t-piece providing chest rise.However, the heart rate remained less than 60.The infant was then intubated and transferred to the nicu.Infant blood gas upon arrival in nicu, revealed severe acidosis and moderate to severe hie (hypoxic-ischemic encephalopathy).Ge healthcare will submit a follow-up report when the investigation has been completed.
 
Additional Manufacturer Narrative
Ge healthcare's (gehc) investigation has been completed.Based on the investigation analysis, it can be concluded that there is no issue with the ires device.According to the information available, the resuscitation device did not malfunction as the resuscitation device provided pressure correctly after the clinician transitioned to the laryngeal (i-gel) airway.This indicated both the resuscitation device and the t-piece circuit were functioning correctly.Therefore, there are no indications a ge healthcare device caused or contributed to the event.The root cause is undetermined.
 
Additional Manufacturer Narrative
D4 primary udi number: this device was not manufactured for sale in the usa and therefore a usa udi is not available.
 
Additional Manufacturer Narrative
D4 primary udi number corrected.

Brand Name
GIRAFFE IRS
Common Device Name
VENTILATOR,EMERGENCY,(RESUSCITATOR)
Manufacturer (Section D)
DATEX-OHMEDA, INC.
3030 ohmeda dr,
madison, WI 53718
Manufacturer (Section G)
DATEX-OHMEDA, INC.
3030 ohmeda dr,
madison, WI 53718
Manufacturer Contact
anthony amenson
3030 ohmeda drive
madison, WI 53718
MDR Report Key18408699
Report Number2112667-2023-06938
Device Sequence Number8660356
Product Code BTL
UDI-Device Identifier00813841020010
UDI-Public(01)00813841020010
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K070210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6600-1061-200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer01/29/2024
05/29/2024
05/29/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date02/27/2024
08/29/2024
09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown